Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS New Orleans, LA

June 5, 2011East Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 5, 2011, 5:48 PM CDT for East Baton Rouge Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 5:48 PM CDT (22:48 UTC)
Expired
Jun 5, 2011, 6:15 PM CDT
In force
27 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County East Baton Rouge Parish, LA

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1941 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WUUS54 KLIX 052248
SVRLIX
LAC033-052315-
/O.NEW.KLIX.SV.W.0110.110605T2248Z-110605T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
548 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...BATON ROUGE...BAKER...

* UNTIL 615 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREENWELL SPRING...OR NEAR DENHAM SPRINGS...AND MOVING WEST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATON
  ROUGE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3066 9096 3059 9096 3060 9097 3058 9099
      3056 9097 3054 9097 3053 9099 3051 9097
      3047 9097 3042 9111 3057 9124
TIME...MOT...LOC 2248Z 068DEG 20KT 3053 9099

$$
2 follow-up statements
640 
WWUS54 KLIX 052302
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
602 PM CDT SUN JUN 5 2011

LAC033-052315-
/O.CON.KLIX.SV.W.0110.000000T0000Z-110605T2315Z/
EAST BATON ROUGE LA-
602 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL EAST BATON ROUGE PARISH...

AT 558 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF GREENWELL SPRING...OR 6
MILES NORTHWEST OF DENHAM SPRINGS...MOVING WEST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAKER...BATON ROUGE AIRPORT AND BATON ROUGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3066 9096 3059 9096 3060 9097 3058 9099
      3056 9097 3054 9097 3053 9099 3051 9097
      3047 9097 3042 9111 3057 9124
TIME...MOT...LOC 2302Z 068DEG 20KT 3051 9108

$$
362 
WWUS54 KLIX 052318
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
618 PM CDT SUN JUN 5 2011

LAC033-052328-
/O.EXP.KLIX.SV.W.0110.000000T0000Z-110605T2315Z/
EAST BATON ROUGE LA-
618 PM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EAST BATON ROUGE
PARISH HAS EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.

LAT...LON 3066 9096 3059 9096 3060 9097 3058 9099
      3056 9097 3054 9097 3053 9099 3051 9097
      3047 9097 3042 9111 3057 9124
TIME...MOT...LOC 2302Z 068DEG 20KT 3051 9108

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:36 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 5, 3:36 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT SUN JUN 5 2011

.SYNOPSIS...
WEAK BOUNDARY REMAINS NEAR THE INTERSTATE 10-12 CORRIDOR. WIND
FIELDS INDICATE WEAK LOW PRESSURE CENTERED OVER CHANDELEUR OR
BRETON SOUNDS. SOUTH OF THE BOUNDARY...ISOLATED SHOWERS AND
THUNDERSTORMS HAVE DROPPED TEMPERATURES INTO THE 80S. NORTH OF THE
BOUNDARY...THE SAUNA CONTINUES...WITH MCCOMB AT 102 AT 20Z...AND
BATON ROUGE HAS ALREADY REACHED 101...BOTH RECORDS FOR THE DATE.

&&

.SHORT TERM...
PATTERN CHANGES LITTLE OVER THE NEXT 3 DAYS WITH THE CENTER OF THE
RIDGE REMAINING JUST TO OUR NORTH. MODELS TRY TO DEEPEN MOISTURE
SOMEWHAT...WHICH MAY LEAD TO SLIGHTLY BETTER CHANCES FOR
PRECIPITATION FOR TUESDAY AND WEDNESDAY. THIS MAY ALSO ALLOW FOR
SLIGHTLY LESS OPPRESSIVE TEMPERATURES. FOR NOW...WILL NOT GO WITH
HEAT ADVISORY FOR TOMORROW...AS AREAS THAT ARE CLIMBING TO NEAR
100 DEGREES ARE SEEING DEW POINTS DROP TO NEAR 60 DEGREES OR
BELOW...WHICH IS KEEPING HEAT INDICES WELL BELOW 105 DEGREES. MID
SHIFT CAN REASSESS TONIGHT. 35

&&

.LONG TERM...
WEAK UPPER LOW TO REMAIN OVER THE SOUTHERN GULF THROUGH THE END OF
THE WEEK BEFORE LIFTING NORTHEAST ACROSS FLORIDA. ANY CONVECTION
SHOULD REMAIN LIMITED TO LAND-SEA BREEZE INTERACTIONS. SLIGHTLY
DEEPER MOISTURE SHOULD ALLOW FOR TEMPERATURES A LITTLE CLOSER TO
NORMAL. 35

&&

.AVIATION...
OVERALL THE MAIN ISSUE IS GOING TO BE CONVECTION FOR THE AREA
THROUGH THE EVENING HRS. TSRA WILL BE POSSIBLE AT MOST TAFS FROM
NOW THROUGH 7/8Z. GPT/PQL/ASD BASICALLY FROM NOW THROUGH 2/3Z
NEW/MSY/HUM FROM ABOUT 22Z THROUGH 4/5Z AND THEN MCB AND BTR
LIKELY AFTER 00Z. AFTER CONVECTION MOVES SOUTH INTO THE GULF LOOK
FOR MOST LOCATIONS TO GO BACK TO VFR AND POSSIBLY MVFR DUE TO HZ
BUT ONLY EXPECTING 4-5SM AT WORST. ALL SITES SHOULD BE BACK IN VFR
SHORTLY AFTER SUNRISE. /CAB

&&

.MARINE...
GENERALLY BENIGN CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS
THROUGH MUCH OF THE WEEK. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73 100  72  97 /  10  10  20  30
BTR  76  98  74  95 /  20  10  20  30
ASD  75  96  73  95 /  20  20  10  30
MSY  77  94  74  94 /  20  20  10  30
GPT  75  95  74  94 /  20  20  10  30
PQL  73  95  71  94 /  20  20  10  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
     HELENA...ST. TAMMANY...WASHINGTON...WEST BATON ROUGE...AND
     WEST FELICIANA.

GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     AMITE...PEARL RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Jun 5, 3:58 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 PM CDT SUN JUN 5 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-062100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
358 PM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
THE EVENING HOURS. A FEW STORMS MAY BECOME STRONG WITH WINDS OF 40
TO 50 MPH AND SMALL HAIL. SHOWERS AND THUNDERSTORMS SHOULD BEGIN
TO SUBSIDE A FEW HOURS AFTER SUNSET.

A HEAT ADVISORY IS IN EFFECT NORTH OF INTERSTATE 12 THROUGH 7 PM.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT CONDITIONS WILL REMAIN THROUGH MONDAY WITH HEAT INDEX
READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA ON MONDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE WEATHER
IS NOT EXPECTED...BUT A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL
TO BECOME SEVERE.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 5, 12:27 PM CDT, 5 hours 21 minutes before
LAZ066-051830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1227 PM CDT SUN JUN 5 2011

...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING TERREBONNE
PARISH...

AT 1223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF HOUMA...MOVING SOUTHWEST AT
15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED PARISH.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

CAB
Special weather statement, Jun 5, 1:26 PM CDT, 4 hours 22 minutes before
MSZ081-051915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 PM CDT SUN JUN 5 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING HARRISON COUNTY...

AT 124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF BILOXI...MOVING NORTHWEST AT
15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LYMAN AND
SAUCIER

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.

95/DM
Special weather statement, Jun 5, 1:41 PM CDT, 4 hours 7 minutes before
MSZ082-051945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 PM CDT SUN JUN 5 2011

...LINE OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING JACKSON
COUNTY...

AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTH OF ESCATAWPA TO 6
MILES NORTH OF ST. MARTIN. THIS LINE WAS NEARLY STATIONARY WITH
STORMS DRIFTING SLOWLY WESTWARD.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
VANCLEAVE...ESCATAWPA...ST. MARTIN AND WADE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Local storm report, Jun 5, 2:52 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             3 E WADE                30.64N 88.52W
06/05/2011  E1.00 INCH       JACKSON            MS   PUBLIC

            QUARTER SIZED HAIL WAS REPORTED IN HURLEY.

&&

JS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:06 AM CDTSpecial Marine WarningLIX54 min
Jun 5, 4:06 AM CDTHeat AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 3 more15 hr
Jun 5, 8:48 AM CDTSpecial Marine WarningLIX57 min
Jun 5, 10:46 AM CDTSpecial Marine WarningLIX29 min
Jun 5, 11:19 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche56 min
Jun 5, 11:28 AM CDTSpecial Marine WarningLIX92 min
Jun 5, 11:40 AM CDTSpecial Marine WarningLIX95 min
Jun 5, 1:09 PM CDTSpecial Marine WarningLIX66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.